MAUDE Adverse Event Report: APOLLO ENDOSURGERY X-TACK ENDOSCOPIC HELIX TACKING SYSTEM (235CM); HEMOSTATIC METAL CLIP FOR THE GI TRACT

APOLLO ENDOSURGERY X-TACK ENDOSCOPIC HELIX TACKING SYSTEM (235CM); HEMOSTATIC METAL CLIP FOR THE GI TRACT
Model Number XTACK-235-H
Medical Device Problem Codes Use of Device Problem (1670); Device-Device Incompatibility (2919); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Imdrf code f23 captures the reportable event of unexpected medical intervention.
 
Event or Problem Description
It was reported to boston scientific corporation that an x-tack was used during an emr procedure performed on (b/)(6) 2024.During preparation of the device physician cut and removed the scope liner funnel.While advancing the 4th x-tack through the scope, a piece of coiled plastic from the scope appeared when the tack came out of the distal end of the scope.All coiled plastic pieces were removed with biopsy forceps and rat tooth forceps.The 4th tack was removed, and the 3 initial x-tacks were cinched.The procedure was completed using clips.Altering of the device, cutting the scope liner funnel, allowed damage to the working channel of the scope.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf code f23 captures the reportable event of unexpected medical intervention.Imdrf code a1702 captures the reportable event of device interaction with another device.Evaluation results: the device was not returned for analysis.All compiled information on this investigation determines that the most probable cause is: failure to follow instructions.A labeling review was performed using the instructions for use (ifu).The found evidence to suggest that the device was used in a manner inconsistent with the labelled indications.It was reported that the protective sheath was removed before it was pass down the scope, however the ifu states that insert device with scope liner into the working channel of the scope.It was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Evaluation conclusion: based on the information provided, the protective sheath was removed before it was pass down the scope.Therefore, the event most probable cause is failure to follow instructions because the problems traced to the user not following the manufacturer's instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that an x-tack was used during an emr procedure performed on (b)(6) 2024.During preparation of the device physician cut and removed the scope liner funnel.While advancing the 4th x-tack through the scope, a piece of coiled plastic from the scope appeared when the tack came out of the distal end of the scope.All coiled plastic pieces were removed with biopsy forceps and rat tooth forceps.The 4th tack was removed, and the 3 initial x-tacks were cinched.The procedure was completed using clips.Altering of the device, cutting the scope liner funnel, caused the damage to the working channel of the scope.There were no patient complications reported as a result of this event.

Brand Name
X-TACK ENDOSCOPIC HELIX TACKING SYSTEM (235CM)
Common Device Name
HEMOSTATIC METAL CLIP FOR THE GI TRACT
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA S.R.L
alajuela, 02
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19702368
Report Number3005099803-2024-03173
Device Sequence Number18072533
Product Code PKL
UDI-Device Identifier20811955020777
UDI-Public20811955020777
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K201808
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Model NumberXTACK-235-H
Device Lot NumberAF05710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date10/16/2024
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale